What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 30, 3:58 AM CST, 6 hours 32 minutes earlier.
Area forecast discussion, May 30, 3:58 AM CST, 6 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
458 AM CDT Thu May 30 2024
...New Short Term, Aviation...
.SHORT TERM... /NEW/
Update:
No changes. Thank you, NWS for a great career and letting me
realize my dream. Keep doing what you do and protecting life and
property. We make a difference! God Bless.
05/Marty
Previous Discussion:
/End of The Week/
The unsettled pattern with a round of storms and locally heavy
rainfall primarily for North Texas this afternoon, possibly into
early evening NE counties. A brief reprieve occurs before another
MCS in northwest flow arrives overnight with similar impacts. The
third round you ask? Possibly late Friday morning or afternoon,
though this certainly looks more uncertain than the others. Highs
will be confined in the 70s/80s (which we'll take this time of
year) with lows in the 60s to lower 70s.
------------------------------------------------------------
Now for the solemn, but also happy part...
With that said, this will be my final forecast discussion after 30
years in the NWS, 25 years of those a lead meteorologist. I will
always love love meteorology, forecasting, and the science. That
will never change! What I won't miss is the 3 decades of rotating,
weekly shifts, some 6-7 days long. You throw in all the OT for
hazardous weather and it can take it's toll on just about anyone.
I've especially enjoyed the outreach through the years as well
meeting and working along with so many great partners, especially
the EM community both young and old that I was honored to meet
through school talks, SKYWARN, and of course my favorite,
StormReady which I can't understate the importance of these events.
However, it is time for me to gallop off into the sunset and to
new pastures in life and see where it takes me. I had the honor
of working in at 5 NWS offices(Brownsville TX, Goodland KS,
Spokane WA, Jackson MS, and here in Fort Worth the past 22 years)
and in 3 NWS regions(Southern, Central, and Western). I've had
many mentors through the years, some that are no longer with us
and have made so many connections and lifetime friendships with
colleagues throughout (you all know who you are) through those
offices, training workshops in Boulder CO, Kansas City MO, and
Atlanta GA, as well as region offices.
I write this with mixed emotions as I remember the first day in
Brownsville TX May 24th, 1994(happens to be my wife of 29 years
birthday as well). Throw in all the historic winter, tropical,
and tornadic/severe weather events I've part of with awesome
colleagues and meteorologists will always remain vivid in my mind
and NEVER fade and last my entire lifetime! I will miss you all,
you can bet on that. I wish you all the best in the future and
hope your memories of me are good ones! Have a great Summer and
rest of 2024 and beyond!
Sincerely,
05/Marty
&&
.LONG TERM... /Issued 305 AM CDT Thu May 30 2024/
/Friday Night Onward/
Showers and thunderstorms will shift south and east of the region
Friday night as the shortwave responsible for our late week
convection heads for the Mississippi Valley. A remnant surface
front will still linger near the Red River, however, providing a
focus for isolated thunderstorms Saturday afternoon. These storms
will be mainly along and north of the Highway 380 corridor, though
one or two could drift south to near I-20 before dissipating
Saturday evening. Large hail and damaging winds would be possible
with any of these storms given the strong instability and decent
amounts of deep layer shear available.
Additional thunderstorms will be possible Saturday night into
Sunday associated with dryline convection to our west. A weak
shortwave will help initiate thunderstorms across the TX South
Plains and western Concho Valley Saturday late afternoon and
evening in the vicinity of the dryline. Eastward propagation would
bring these storms into western portions of North and Central
Texas after midnight Saturday night, then through the I-35
corridor early Sunday morning. The highest severe weather threat
would be across the western zones where better instability will
exist, though a damaging wind concern may continue overnight if a
decent cold pool develops. Showers and storms will weaken with
the loss of the low level jet Sunday morning, but should
redevelop east of I-35 Sunday afternoon as instability increases.
All activity should dissipate while exiting to the east Monday
night.
The persistent mid level ridge centered over Mexico will expand
north through he southern Rockies during the first half of next
week, veering winds aloft to the northwest and eventually to the
north by Wednesday. This pattern will alternate the region between
hot and humid conditions associated with the ridge and rain cooled
air associated with thunderstorms dropping south from the Plains
into North and Central Texas. Timing is a bit uncertain, but the
latest guidance indicates one storm complex arriving MOnday night,
with another sometime on Wednesday. Damaging winds would likely be
the primary threat in each case. The ridge will expand east after
Wednesday, possibly shutting down convective weather and heating
things up for the latter half of next week.
30
&&
.AVIATION... /NEW/
Update:
/12z TAFs/
MVFR cigs now moving into the eastern D10 and near Waco as well,
so no real changes there. The only change below will be to bring
first round of VCTS in 2-3 hours sooner, as NW TX activity appears
to be "cold pooling" again with CAMs catching on to that, so more
likely a 16z-17z start instead of 20z. My last aviation shift, so
to all my colleagues, thanks for the collaboration through the
years.
05/
Previous Discussion:
/06z TAFs/
The primary challenges remain timing of morning MVFR/IFR
conditions, then timing a couple rounds of strong to severe TSRA.
One round will be around 21z, with the other arriving near 06z.
VFR cigs may not return until just before the first round of
storms by/after 18z. Otherwise, SE winds around 10 kts will
prevail.
05/Marty
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 86 69 80 71 85 / 60 80 70 40 40
Waco 84 70 80 71 85 / 50 70 80 30 40
Paris 83 66 80 68 83 / 60 70 80 50 40
Denton 83 67 79 68 85 / 70 80 70 30 40
McKinney 84 67 79 70 84 / 70 70 80 40 40
Dallas 85 69 80 71 86 / 60 80 70 40 40
Terrell 83 68 79 70 83 / 60 70 80 40 40
Corsicana 84 71 79 71 85 / 60 60 80 40 40
Temple 85 71 81 71 85 / 40 70 70 30 30
Mineral Wells 82 68 78 69 85 / 50 70 70 30 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 30, 2:04 AM CST, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
304 AM CDT Thu May 30 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
304 AM CDT Thu May 30 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Thunderstorms will move through the region today, with another round
expected tonight. Some may be severe with large hail and damaging
winds, and a tornado or two cannot be ruled out. Locally heavy rain
may also produce flooding in some areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Periodic storm chances are expected Friday through the middle of
next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and again tonight.
In the hours before
Special weather statement, May 30, 7:01 AM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
801 AM CDT Thu May 30 2024
TXZ100-101-115-116-301330-
Palo Pinto TX-Stephens TX-Young TX-Jack TX-
801 AM CDT Thu May 30 2024
...A strong thunderstorm will impact portions of Young, Jack,
northeastern Stephens and northern Palo Pinto Counties through 830 AM
CDT...
At 800 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Jacksboro, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Jacksboro around 805 AM CDT.
Other locations impacted by this storm include Jermyn, Lost Creek
Reservoir, Cundiff, Newcastle, Jean, Murray, Loving, Gibtown, Joplin,
and Eliasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9895 3340 9842 3347 9842 3347 9798
3344 9798 3343 9792 3300 9792 3300 9805
3271 9806 3275 9896
TIME...MOT...LOC 1300Z 268DEG 32KT 3329 9829
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SanchezSpecial weather statement, May 30, 7:37 AM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
837 AM CDT Thu May 30 2024
TXZ091-092-101-102-115>117-301415-
Palo Pinto TX-Parker TX-Stephens TX-Cooke TX-Montague TX-Wise TX-
Jack TX-
837 AM CDT Thu May 30 2024
...Strong thunderstorms will impact portions of Montague, Wise,
eastern Jack, western Parker, east central Stephens, Palo Pinto and
western Cooke Counties through 915 AM CDT...
At 836 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Terral to 6 miles east of Jacksboro to
near Caddo. Movement was east at 30 mph.
HAZARD...Wind gust of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bowie, Nocona, Graford, Lake Bridgeport, and Lake Amon G Carter
around 840 AM CDT.
Palo Pinto around 845 AM CDT.
Chico, Lake Nocona, and Sunset around 850 AM CDT.
Bridgeport around 855 AM CDT.
Mineral Wells, Alvord, and Lake Palo Pinto around 900 AM CDT.
Other locations impacted by these storms include Adell, Cundiff,
Rosston, Cottondale, Dennis, Bulcher, Park Springs, Capps Corner,
Crafton, and Nocona Hills.
This includes Interstate 20 between mile markers 387 and 406.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3393 9759 3390 9756 3392 9749 3389 9745
3383 9746 3382 9738 3388 9733 3386 9733
3389 9731 3315 9754 3259 9789 3266 9869
3324 9811 3347 9804 3347 9798 3363 9798
3386 9791 3386 9783 3393 9776
TIME...MOT...LOC 1336Z 281DEG 26KT 3386 9784 3324 9804 3271 9857
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SanchezSpecial weather statement, May 30, 9:10 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1010 AM CDT Thu May 30 2024
TXZ092-093-103-301545-
Denton TX-Grayson TX-Cooke TX-
1010 AM CDT Thu May 30 2024
...A strong thunderstorm will impact portions of north central
Denton, southern Cooke and western Grayson Counties through 1045 AM
CDT...
At 1009 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lindsay, or 7 miles south of Gainesville, moving
northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Gainesville around 1015 AM CDT.
Lake Kiowa around 1020 AM CDT.
Whitesboro and Collinsville around 1035 AM CDT.
Other locations impacted by this storm include Dixie, Ethel, Tioga,
Southmayd, Road Runner, Valley View, Lois, Sturgeon, Sadler, and Lake
Ray Roberts.
This includes Interstate 35 between mile markers 480 and 502.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3345 9664 3338 9728 3364 9738 3372 9715
3372 9711 3375 9708 3385 9680
TIME...MOT...LOC 1509Z 247DEG 32KT 3353 9720
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SanchezSpecial weather statement, May 30, 9:27 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1027 AM CDT Thu May 30 2024
TXZ100-101-301600-
Young TX-Jack TX-
1027 AM CDT Thu May 30 2024
...A strong thunderstorm will impact portions of northeastern Young
and northwestern Jack Counties through 1100 AM CDT...
At 1026 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Bryson, or 16 miles east of Olney, moving east at 30
mph.
HAZARD...Winds gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Young
and northwestern Jack Counties, including the following locations...
Antelope, Jermyn, Loving, and Postoak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9842 3347 9842 3347 9808 3326 9805
3322 9856 3339 9858
TIME...MOT...LOC 1526Z 257DEG 26KT 3335 9848
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SanchezNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187469, 1187470, 1187471, 1187472, 1187473, 1187924, 1187925, 1187926, 1187927, 1187928, 1187929, 1187930, 1187932, 1187474, 1187866, 1187475, 1187476, 1187477, 1187478, 1187479, 1187480, 1187869, 1187933, 1187481, 1187482, 1187934, 1187878, 1187936, 1187776, 1187782, 1187783, 1187803, 1187784, 1187880, 1187883, 1187873, 1187874, 1187881, 1187876, 1187884, and more.